MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LOOP CUTTER

OLYMPUS MEDICAL SYSTEMS CORP. LOOP CUTTER
Model Number FS-5U-1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In speaking with olympus technical support via the phone, the customer inquired if there were any known risks to using the fs-5u-1 loop cutter without being sterilized other than the tissue irritation that was noted in the instruction manual.The customer was advised that there was nothing further than what is documented in the instruction manual.The subject device referenced in this report was not returned for evaluation, therefore the device evaluation could not be completed at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
It was reported to olympus that the loop cutter was not reprocessed and was used on a patient.No patient harm reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation.The legal manufacturer performed an investigation.The lot number of the device and event date were unknown thus the device history records (dhr) for a 1 year period before the notification date (14apr2021) were reviewed.The review indicated the device before shipping had no anomaly with the event-related inspection items.Since the lot number and the date of occurrence of the event were unknown, revision history of the instruction manual for over the past year prior to the date of occurrence was also inspected.There have been no changes made to the instruction manual regarding the reprocessing of the device after use.To mitigate the risk of a device malfunction and patient/user injury, the following information can be found in the instruction for use (ifu) regarding reprocessing of the device before use: "this instrument was not sterilized before shipment.Before using this instrument for the first time, reprocess it according to the instructions in chapter 4, reprocessing.After using this instrument, reprocess and store it according to the instructions in chapter 4, reprocessing and chapter 5, storage.Improper and/or incomplete reprocessing can present an infection control risk, cause equipment damage or reduce performance." the exact root cause of the facility using the subject device without reprocessing and sterilization could not be determined.
 
Event or Problem Description
Additional information was obtained from the customer on 27-jul-2021.The procedure was a diagnostic colonoscopy indicated for hematochezia.The device was new, taken to the procedure suite and used straight from the packaging.As part of the colonoscopy procedure, the device was introduced into patient¿s colon via scope channel for potential retrieval of polyp.Because of the size and position of the largest polyp, resection of the largest polyp was aborted and the loop cutter was retrieved from the scope unused.Two smaller polyps were removed with a hot snare.The procedure was completed without any delay.While reviewing instructions to reprocess the device post use, the customer read that it was the manufacturer¿s recommendation to reprocess the loop cutter prior to first use.The customer confirmed there was no impact to the patient as a result of this event.The patient was referred to a surgeon and had a successful robotically assisted laparoscopic sigmoid colectomy on (b)(6) 2021 with no sequela of infection.
 
Additional Manufacturer Narrative
This report is being submission for additional information obtained from the customer.

Brand Name
LOOP CUTTER
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11997759
Report Number8010047-2021-07535
Device Sequence Number3559939
Product Code PTS
UDI-Device Identifier04953170033445
UDI-Public04953170033445
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS-5U-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer07/27/2021
09/02/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/16/2021
09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR